MAUDE Adverse Event Report: ATRION MEDICAL PRODUCTS INC. ATRION QL38 LOCKING SYRINGE DEVICE; BALLOON CATHETER INFLATION DEVICE

ATRION MEDICAL PRODUCTS INC. ATRION QL38 LOCKING SYRINGE DEVICE; BALLOON CATHETER INFLATION DEVICE
Model Number 96406
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code Unspecified Heart Problem (4454)
Type of Reportable Event Malfunction
Event or Problem Description
A complaint was received on 9/19/2025 reporting: "as reported by the field clinical specialist, during a transfemoral transcatheter aortic valve replacement procedure with a 29mm sapien 3 valve, the indeflator locked up after inflation.The balloon could not be deflated using the indeflator and had to be deflated manually.".A pcr was opened and an investigation launched to determine the potential root cause and whether corrective action was necessary.A second complaint from the same lot was received on 11/07/2025 stating: as reported by the field clinical specialist (fcs), during a transfemoral transcatheter aortic valve replacement (tavr) procedure with a 29 mm sapien 3 ultra resilia valve, while deploying the valve, the indeflator would not pull negative to come down on the balloon.The locking mechanism would not release the threaded portion of the indeflator plunger.It was confirmed that the atrion ql38 was unlocked when trying to pull negative to deflate the balloon, but it would not release.The indeflator was quickly disconnected from the delivery system, allowing the balloon to passively empty.A 50 cc syringe was quickly attached to the delivery system stopcock and pulled negative to fully deflate the delivery system balloon.Pacing was maintained during this issue and the total pacing time was 42 seconds.The patient recovered quickly and left the operating room (or) in stable condition.".

Brand Name
ATRION QL38 LOCKING SYRINGE DEVICE
Common Device Name
BALLOON CATHETER INFLATION DEVICE
Manufacturer (Section D)
ATRION MEDICAL PRODUCTS INC.
1426 curt francis road
arab AL 35016
Manufacturer Contact
daniel swantner
1426 curt francis road
arab, AL 35016
2565861580
MDR Report Key24179841
Report Number1043729-2026-00001
Device Sequence Number10016394
Product Code OEQ
UDI-Device Identifier00856877002032
UDI-Public00856877002032
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K060643
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number96406
Device Catalogue Number96406
Device Lot Number96406A101
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/10/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date01/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
29 MM SAPIEN 3 ULTRA RESILIA VALVE; EDWARDS LIFESCIENCES 29MM SAPIEN 3 VALVE; EDWARDS LIFESCIENCES 29MM SAPIEN 3 VALVE
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown